Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

Mild irritation during urination. On medication. PSA test done. Getting sexual weakness. What should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
Dear Dr. I had the mild irritation during urination and flow was not usual. Doctor has prescribed urimax 4.0 along with PSA test which I have not done yet. Now after taking urimax 4.0 I am getting sideeffects like retrgraded ejaculation and sexual weakness. What should I do now?IS PSA test necessary in this case? As the sexual problem is there,I am worried as I am unmarried and going to be married very soon.
Posted Sun, 12 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. Ramesh M.Vachharajani 31 minutes later
Thanks for writing in,
There are a few things I would like to clarify before giving an opinion here. Please help me guide you better by answering the following questions:
a.     Have any other investigations been done for you? I would specifically be looking for a urine culture and sensitivity and an ultrasound of the kidney-ureter-bladder region
b.     What was the final diagnosis of the consultant?
c.     Did you have any other symptoms like severe pain in the lower abdomen or back or frequency of micturition ( which means did you need to visit the bathroom more frequently?)

Generally, at your age , a PSA level is not required since we use it to screen elderly men for prostate cancer or those with other conditions like benign prostate hyperplasia.
Awaiting your reply.
Above answer was peer-reviewed by
Follow-up: Mild irritation during urination. On medication. PSA test done. Getting sexual weakness. What should be done? 32 minutes later
Dear Doctor,
Thank you for your reply. In against your question I am providing my answer one-by-one.....
1. Doctor prescribed general health check up and TSH apart from PSA
2.There is no final diagnosis yet.But,after getting urimax 0.4,there is no problem of my urination. But side effects like retrograded ejaculation during masturbation is happening and no semen or little semen is coming out. Yesterday,after having 2 boiled egg,there was normal ejaculation . Actually,pumping of Siemen during extreme point of masturbation is problematic and as a result no semen or little siemen is coming out in normal time but there is no erectile problem.Please let me know whether it is the side effect of urimax 0.4.
3.There was never any lower abdominal or back pain. Sometimes the frequency of going bathroom increases but not all time.Generally, I drink one litter of water before going to bed at night. So, I need to go to bathroom for 2-3 times at night.

Please let me if there is any sexual problem or any consultation or test needed.....I am worried as my marriage is going to be finalised very soon..please help me
Answered by Dr. Ramesh M.Vachharajani 1 hour later
Thanks for writing back.
Urimax is not routinely given unless there is specific reason and as you told it is not still decided. This is given in Benign Prostatic Hyperplsia (BPH), prostatitis which is common in elderly and not common in young.It seems to be a urine culture and sensitivity done. This will let us know if there is a infection in the urinary tract.

The side effects that you have are due to Urimax and I presume that you will be alright after stopping the medicine. So I do not see any reason to consult for this cause. You should have a perfectly normal life after you stop this drug.
But you do not stop taking this medicine without consulting your doctor. Please get the investigation done as advised. This will help us know the cause and start with proper treatment. I can assure you that you'd be fine soon.
I hope I have addressed your concerns.
If you do not have further query, you can close the discussion and rate the answer.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor